MAUDE Adverse Event Report: ETHICON INC. ETHLN BLK 18IN 3-0 S/A FS-1; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHLN BLK 18IN 3-0 S/A FS-1; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 663H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.¿ was the needle piece(s) retrieved during the same procedure? ¿ what measures were taken to retrieve the broken piece? attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002 ¿ device not returned.
 
Event or Problem Description
It was reported that the patient underwent a reconstructive mastectomy procedure on (b)(6) 2024 and suture was used.The surgeon took a bite of tissue to make a stitch and when the suture was handed to the surgical tech, it was noticed that the tip of the needle was missing.Needle fragment was retrieved.No x-ray was needed to find the needle fragment.Another like device was not needed to continue with the procedure.There were no adverse consequences for the patient.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 5/22/2024.H6 component code: g07002 no device problem found.Additional information: d9, h3, h4, h6.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.Additional information was requested, the following was obtained: was the needle piece(s) retrieved during the same procedure? yes.What measures were taken to retrieve the broken piece? it was grabbed by needle holder.Please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep) (b)(6) (nurse at the hospital) please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.Device has been shipped.Tracking number: (b)(4).H3 investigational summary: the product was returned to ethicon for evaluation.The returned product revealed that it was received, fifteen unopened samples that pertained to product code 663.As per the sampling plan, a visual inspection was performed on thirteen samples, the packet was opened.The swage and attachment area were noted as expected.The tip and body of the needle were examined under magnification and no anomalies or issues related to needle breakage were found.In addition, the samples were tested by resistance test to needle and met the requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ETHLN BLK 18IN 3-0 S/A FS-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19182045
Report Number2210968-2024-04882
Device Sequence Number7280513
Product Code GAR
UDI-Device Identifier10705031007789
UDI-Public10705031007789
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number663H
Device Lot NumberTDBHBU
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2024
Supplement Date Received by Manufacturer04/25/2024
Initial Report FDA Received Date04/25/2024
Supplement Report FDA Received Date05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown